Responses

PDF
Does use of isotretinoin rule out a career in flying?
Compose Response

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.
Author Information
First or given name, e.g. 'Peter'.
Your last, or family, name, e.g. 'MacMoody'.
Your email address, e.g. higgs-boson@gmail.com
Your role and/or occupation, e.g. 'Orthopedic Surgeon'.
Your organization or institution (if applicable), e.g. 'Royal Free Hospital'.
Statement of Competing Interests

PLEASE NOTE:

  • Responses are moderated before posting and publication is at the absolute discretion of BMJ, however they are not peer-reviewed
  • Once published, you will not have the right to remove or edit your response. Removal or editing of responses is at BMJ's absolute discretion
  • If patients could recognise themselves, or anyone else could recognise a patient from your description, please obtain the patient's written consent to publication and send them to the editorial office before submitting your response [Patient consent forms]
  • By submitting this response you are agreeing to our full [Response terms and requirements]

Vertical Tabs

Other responses

Jump to comment:

  • Published on:
    Authors' response
    • Susan P Mollan, SpR Ophthalmology
    • Other Contributors:
      • Malcolm Woodcock, Peter Good, and Robert AH Scott

    Dear Editor

    We thank Pushpoth and Sandramouli for their wide-ranging critique of our paper discussing previous isotretinoin use in potential military aviator recruits.[1] We cannot agree with their comment that the finding of 2 of 47 candidates, with clinically abnormal dark adaptation (DA) and 11 with electroretinogram (ERG) abnormalities does not justify further screening of this population. Aircrew recruits...

    Show More
    Conflict of Interest:
    None declared.
  • Published on:
    Isotretinoin and night vision

    Dear Editor,

    We read Mollen et al's (1) article with interest where they have concluded that previous isotretinoin use does not cause a clinically significant reduction in night vision in most people and that the retinal toxic effects of isotretinoin may be measurable by electroretinography (ERG) and dark adaptation (DA). While the authors have successfully highlighted the importance of counselling patients for...

    Show More
    Conflict of Interest:
    None declared.